Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loss of appetite
Apr 11, 2007

I began atripila march 8/07. I was always thin at 5'9" 1501bs now on 4/10 lost I'm 138, ( very visible. with loss of appetite. Doc. says normal. What can do to increase appetite other than pot ( educator) Help. what are other causes. He mentioned a tipe of opposite anemia? which he said was complicaticated to explain.

Response from Dr. Henry

Many patients gain weight the first year they are on treatment so your experience is interesting and somewhat perplexing. Efavirenz and less often tenofovir seem to decrease appetite in a small sunset of patients. Marinol can be used to stimulate appetite in some settings. Megace is sometimes used but I reserve for patients with AIDS who are losing weight despite numerous interventions. Hormone and nutritional evaluation (thryoid, testosterone, dietician consult)can be helpful to sort out potential contributing factors. If I conclude that one of the HIV drugs could be contributing then a plan to methodically switch meds is considered (ie a boosted PI for efavirenz, abacavir for tenofovir). KH



Previous
ass on fire!
Next
OHL?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement